초록 close

Salicylate (aspirin) causes ototoxic side effects in some patients, such as bilateral mild to moderate sensorineural hearing loss and tinnitus although its ototoxic mechanisms still remain largely unclear. We report about one case with acute sensorineural hearing loss anf tinnitus after one week of low dose aspirin therapy. Audiogram revealed a mild sensorineural hearing loss at 35.0 dBHL in the right ear. Tinnitus became louder more and more, and sounded like a unilateral or bilateral high-pitch noise with each recurrence persisting for five minutes or longer. Audiologic problem of this case resolve within two or three days after the aspirin is discontinued. Generally, ototoxicity of salicylate manifests as bilateral, flat to high-frequency sensorineural hearing loss, and the risk of ototoxicity increases with higher doses and prolonged treatment course. But our case tend to suggest that symptoms of ototoxicity also might be occur in patients in even low dose salicylate with variable audiologic finding case tend to suggest that symptoms of ototoxicity also can occur in patients in even low dose salicylate use with variable audiologic finding. Further work on the relationships between plasma salicylate concentrations and ototoxicity is required.


Salicylate (aspirin) causes ototoxic side effects in some patients, such as bilateral mild to moderate sensorineural hearing loss and tinnitus although its ototoxic mechanisms still remain largely unclear. We report about one case with acute sensorineural hearing loss anf tinnitus after one week of low dose aspirin therapy. Audiogram revealed a mild sensorineural hearing loss at 35.0 dBHL in the right ear. Tinnitus became louder more and more, and sounded like a unilateral or bilateral high-pitch noise with each recurrence persisting for five minutes or longer. Audiologic problem of this case resolve within two or three days after the aspirin is discontinued. Generally, ototoxicity of salicylate manifests as bilateral, flat to high-frequency sensorineural hearing loss, and the risk of ototoxicity increases with higher doses and prolonged treatment course. But our case tend to suggest that symptoms of ototoxicity also might be occur in patients in even low dose salicylate with variable audiologic finding case tend to suggest that symptoms of ototoxicity also can occur in patients in even low dose salicylate use with variable audiologic finding. Further work on the relationships between plasma salicylate concentrations and ototoxicity is required.